Aa
Aa
A
A
A
Close
Avatar universal

Urticaria (hives) went and came back

I got hives in 2000.  It was ALL over my body.  Summer in Arizona was unbearable; sweating, pool chlorine, spas, jacuzzis, wajing up with huge hives on my face, arms, back and chest.  Then as the day progressed, thighs, knees, legs.  I was a mental wreck with scratching and wearing nothing but a loose soft nightgown.  I was given steroids and rash/hives went away.  Then they came back.  I was allergy tested - allergic to everything.  I took 5 (or so) different medicines including metheltrexate.  That DIDN'T work - nothing did.  I have a horrible disc problem  and took hydrocodone.  I took my self off them and hives went away for 4 years.  Now they are back, but minimally.  It itches like the devil, but so far no huge raised hives.  Just spots that are in my eyebrows, arms, hands, and knee and thighs.  I've only had 1 raised spot.  But I am back to the doctors (new ones).

Doctor recommended XYZAL.  But I went to Pharmacy and the price is HUGE.  Pharmacist said that Claranix and ZERTEC are in the same family.  I got a shot of dermacort (Prednisone) today and bought Claranix .  Waiting for allergy Doc. appointment.  Last time I went to allergist, I succumbed  to getting allergy drops (like shots, only drops under the tongue).  I did that for 2 years.  Didn't help.  Didn't help stress, heat, chemicals,  etc.  Any thoughts out there in "hive land"?

Hope to hear from you.
4 Responses
Sort by: Helpful Oldest Newest
Avatar universal
Hi,
     Yes xyzal, clarinix and Zyrtec all are useful in treating allergic reactions like hives and provide immediate symptomatic relief and not letting them progress further. Cause for occurrence of hives is not found in many cases and is thought to be idiopathic, in such cases only measures for minimizing an attack are useful in tackling the situation as cause is not found. I would recommend to use Zyrtec which is available OTC for treating hives. Best.
Helpful - 0
Avatar universal
I developed hives about 4 months ago.  They have been severe for the last eight weeks.  NOTHING works to control the itching except Calamine lotion.  It provides the only relief and that is temporary at best.  Between the allergist and two dermatologists I've tried just about everything.   The itching is driving me nuts!  Any suggestions?  

Mary in Louisville
Helpful - 0
Avatar universal
Hi,
     As, mentioned in the previous post hives can be idiopathic in origin, but in some cases allergy plays a role in it’s occurrence. They can also occur due to dry skin, exposure to heat, sun or extreme cold, anxiety, nervousness, stress, scratching or rubbing of skin etc. You need to check for the above mentioned possibilities and get tested for allergies. For temporary relief you can use OTC antihistamines, benadryl, applying ice, avoiding alcohol, caffeine, hot baths, wearing tight clothes etc. Inspite of these measures if hives are not controlled then epinephrine or steroids are used for treating severe hives. Hope this helps. Best.

Helpful - 0
Avatar universal
I had hives for like 3 weeks, at first I thought it was just a normal skin allergy (because of the sudden change of weather here in our country) and when I had intake of anti-histamine and rested for a while, I suddenly woke up with clusters of wheals on my forehead and even ears and we had to go to the ER. They had me injected with a stronger anti-histamine and the wheals faded away but then returned to my arms and shoulders, I would panic everytime I wake up to find wheals appearing at all parts of my body (even feet or legs or thighs or at my back, neck) for a week. Then I started searching in the internet what this allergy could have been and at first I thought it was Pityriasis Rosea which was a VERY rare allergy which made me panic even more but my parents don't want to depend on what I saw on the internet so when we went to an allergy specialist, the doctor told me I had an Acute Uticaria which is Hives and had given me lots and lots of medicines, I had to drink steroids, anti-histamine (Raxide and Co-altria) for two weeks and had to return if the hives won't stop. But fortunately, it did stop after that. But now, after 2 weeks have passed, I have it again and it is becoming worse and worse. I still dont even know what caused this, I think it was all because I had my period this week so maybe it's about the hormones? Or i dont know ugh this *****, I always have hives on my face which makes me insecure even more but good thing that this time it doesnt feel itchy as before but I do recommend putting ice on a cloth and patting it on the parts you feel itchy, it really is effective. But still, does anyone have recurrence of hives like me too? And what should I do?
Helpful - 0
1 Comments
We have the same case. Just 2 weeks back i had this skin problem, after i got an injection and tablets (dont know what was that) from a dermatologist it was gone for 2 weeks and now i have ot back again and its getting worst and worst. What did u do to suppress it? Do u still have this? Or only from time to time its getting okay and then it keeps on coming back? Please share. Thank u. Im afraid.
Have an Answer?

You are reading content posted in the Allergy Community

Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out what causes asthma, and how to take control of your symptoms.
Find out if your city is a top "allergy capital."
Find out which foods you should watch out for.
If you’re one of the 35 million Americans who suffer from hay fever, read on for what plants are to blame, where to find them and how to get relief.
Allergist Dr. Lily Pien answers Medhelp users' most pressing allergy-related questions
When you start sniffling and sneezing, you know spring has sprung. Check out these four natural remedies to nix spring allergies.